Lightning, St. Johns
- When
- August 24, 1:34 PM EST to 5:08 PM EST
- Where
- St. Johns County, Palm Vly
- Reported by
- GENERAL PUBLIC
- Coordinates
- 29.912, -81.410 (the zone’s center; the record gives no point)
Lightning struck a transformer which caused a brief brush fire near CR13 A.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Lightning struck a transformer which caused a brief brush fire near CR13 A.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 24, 1:30 PM EST, 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 230 PM EDT THU AUG 24 2006 .SYNOPSIS...UPPER TROF EXTENDS FROM THE E GREAT LAKES TO THE S CENTRAL GOMEX. HIGH PRES RIDGE EXTENDS FROM THE YUCATAN PENINSULA ACROSS S FL AND INTO THE ATLC. AT THE SFC...QUASI-STATIONARY FRONT LIES ACROSS S CENTRAL GA. CONVECTION STARTED EARLY OVER THE GULF COAST...AND HAS GRADUALLY SPREAD ACROSS THE S 1/3 OF THE AREA. REMAINDER OF THE AREA IS NOW GETTING IN ON PRECIP...BUT MOST STORMS OVER THE REMAINING N 2/3 ARE STILL SMALL AND WEAK. .SHORT TERM...ATLC SEABREEZE JUST BEGINNING...BUT SHOULD HAVE A GOOD PUSH TO AT LEAST I-95 BY MID TO LATE AFTN. COVERAGE OVER THE N 1/3 OF THE AREA WILL BE INFLUENCED BY WEAK DIF POS VORT ADVECTION...AND OVERALL PRECIP COVERAGE MAY END UP SIMILAR TO WED EVENINGS. MODEL DIFFERENCES ABOUND WITH RESPECT TO HOW FAR S THE SFC FRONT REACHES OVER THE NEXT 48 HRS AND THE AMOUNT OF FRONTAL CONVERGENCE ASSOCIATED WITH IT. NAM IS MOST PROGRESSIVE WITH FRONT...WITH GFS WASHING THE FEATURE OUT QUICKLY. IN ADDITION...NAM DRIES THE N 2/3 OF THE AREA OUT BY SAT. LOOKING AT UPSTREAM DATA...AM INCLINED TO LEAN TOWARD THE GFS. HOWEVER...HAVE BLENDED A BIT WITH THE NAM JUST BECAUSE THE GFS HAS BEEN A BIT TOO WET OF LATE. .LONG TERM...HAVE MADE FEW CHANGES TO EXISTING PACKAGE OTHER THAN TO REFINE THE DIURNAL POP CYCLE A BIT. TEMPS SHOULD REMAIN NEAR TO SLIGHTLY ABOVE NORMAL. && .MARINE...SFC TROUGH TO GRADUALLY SAG SOUTH OVER NEXT FEW DAYS WITH WINDS OVER THE WATERS GRADUALLY BECOMING ONSHORE. SPEEDS WILL REMAIN ON THE LOW SIDE HOWEVER KEEPING SEAS GENERALLY BELOW 4 FEET. && .AVIATION...ACTIVE AFTN CONVECTION-WISE WITH TEMPO TSRA FOR ALL TAF SITES. JAX AND CRG LOOK TO BE THE LAST SITES TO GET ON THE ACTION TODAY. COULD SEE SOME LIGHT FG OVERNIGHT AT GNV BUT SHOULD STAY ABOVE 3SM. && .PRELIMINARY POINT TEMPS/POPS... AMG 73 89 71 90 / 50 50 40 30 SSI 75 87 76 87 / 40 40 30 30 JAX 73 88 73 88 / 50 60 50 40 SGJ 76 86 76 86 / 50 60 60 50 GNV 74 88 74 88 / 50 70 70 70 OCF 74 88 73 88 / 50 70 70 70 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...NONE. && PUBLIC...CARROLL MARINE/FIRE WX/AVIATION...CAMP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 542 AM EDT THU AUG 24 2006 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-250900- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 542 AM EDT THU AUG 24 2006 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...SCATTERED TO NUMEROUS THUNDERSTORMS TODAY... DUE TO HIGH ATMOSPHERIC MOISTURE OVER THE AREA AND A TROUGH OF LOW PRESSURE OVER SOUTHERN GEORGIA...SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY. SHOWERS AND STORMS WILL BE DEVELOPING OVER INLAND NORTHEAST FLORIDA AND SOUTHEAST GEORGIA THIS MORNING THEN SPREAD TOWARD THE EAST COAST DURING THE AFTERNOON. MARINERS SHOULD BE PREPARED FOR STORMS MOVING TOWARD THE COAST BY EARLY AFTERNOON. SIMILAR TO YESTERDAY SOME STORMS WILL BE CAPABLE OF PRODUCING A WATERSPOUT ALONG THE EAST COAST. THE OTHER CONCERNS WITH THE STORMS WILL BE LOCALLY HEAVY RAINFALL WHICH WILL LIKELY CAUSE TEMPORARY FLOODING IN POOR DRAINAGE AREAS AND FLOOD PRONE AREAS. THERE IS ALSO THE POSSIBILTY OF EXCESSIVE LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH WITH THE STRONGER STORMS. MOVEMENT OF THIS ACTIVITY WILL BE EAST TO SOUTHEAST AT 5 TO 10 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A FRONTAL TROUGH OVER THE REGION AND HIGH ATMOSPHERIC MOISTURE WILL ONCE AGAIN LEAD TO SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. THE MAIN IMPACTS WILL BE LOCALLY HEAVY RAINFALL MAINLY OVER EXTREME SOUTHEAST GEORGIA AND MOST OF NORTHEAST FLORIDA. RAIN CHANCES WILL DECREASE GRADUALLY DURING THE WEEKEND AS THE FRONTAL TROUGH WEAKENS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ARS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 130 PM EDT THU AUG 24 2006 FLZ038-241830- FLAGLER- 130 PM EDT THU AUG 24 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR FLAGLER COUNTY FOR EXCESSIVE LIGHTNING AND POSSIBLE FUNNEL CLOUDS VALID UNTIL 230 PM EDT... AT 130 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BROKEN LINE OF STRONG THUNDERSTORMS FROM CRESCENT LAKE SOUTH TOWARD KORONA...MOVING EAST AT 10 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND BUNNELL...FLAGLER BEACH AND FAVORETTA THROUGH 230 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. FUNNEL CLOUDS ARE ALSO POSSIBLE AS STORM OUTFLOWS INTERSECT THE SEA BREEZE FRONT. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 152 PM EDT THU AUG 24 2006 GAZ132-241830- COFFEE- 152 PM EDT THU AUG 24 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COFFEE COUNTY FOR EXCESSIVE LIGHTNING VALID UNTIL 230 PM EDT... AT 152 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED CENTERED 7 MILES SOUTHWEST OF BROXTON...OR 5 MILES SOUTHEAST OF AMBROSE...MOVING EAST AT 10 MPH. WILL ALSO AFFECT AREAS AROUND BROXTON AND DOUGLAS THROUGH 230 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING STRIKES. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 209 PM EDT THU AUG 24 2006 FLZ021-241915- SUWANNEE- 209 PM EDT THU AUG 24 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE COUNTY FOR EXCESSIVE LIGHTNING VALID UNTIL 315 PM EDT... AT 209 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES SOUTH OF NEWBURN...OR 10 MILES SOUTHWEST OF LIVE OAK...MOVING EAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND NEWBURN...LIVE OAK... MCALPIN AND HOUSTON THROUGH 315 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING STRIKES. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 217 PM EDT THU AUG 24 2006 FLZ036-241915- ALACHUA- 217 PM EDT THU AUG 24 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA COUNTY FOR EXCESSIVE LIGHTNING VALID UNTIL 315 PM EDT... AT 217 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED OVER ALACHUA COUNTY...OR 7 MILES NORTHWEST OF GAINESVILLE...MOVING EAST AT 5 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND THROUGH 315 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING STRIKES. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 223 PM EDT THU AUG 24 2006 FLZ038-241900- FLAGLER- 223 PM EDT THU AUG 24 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN FLAGLER COUNTY FOR EXCESSIVE LIGHTING AND FUNNEL CLOUDS VALID UNTIL 300 PM EDT... AT 223 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER PALM COAST...MOVING EAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND PALM COAST AND MARINELAND THROUGH 300 PM EDT. GUSTY WINDS OF 35 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. FUNNEL CLOUDS ARE ALSO POSSIBLE AS STORM OUTFLOWS INTERSECT THE SEA BREEZE FRONT. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 233 PM EDT THU AUG 24 2006 FLZ022-030-036-241930- ALACHUA-COLUMBIA-UNION- 233 PM EDT THU AUG 24 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA...UNION AND COLUMBIA COUNTIES FOR EXCESSIVE LIGHTNING VALID UNTIL 330 PM EDT... AT 233 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED OVER OLENO STATE PARK...OR 9 MILES WEST OF WORTHINGTON SPRINGS...MOVING EAST AT 15 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND OLENO STATE PARK... WORTHINGTON SPRINGS AND DUKES THROUGH 330 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING STRIKES. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
The Jacksonville radar (KJAX), 70 km away, was scanning. The volume nearest the first event began at 18:32 UTC.
1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521786.